MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Exsanguination (1841)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for review at the time of this report being completed.The device is not available for investigation and examination.It was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.The returned images taken of device conform the hub has been detached form the lotus introducer sheath body.There is also a kink noted on the lotus introducer sheath shaft.There is no opportunity to measure the distance this kink is from the distal tip.Therefore, the primary as reported classifications of: lotus - introducer sheath - hub - detached/ separated and a secondary as reported classification of lotus - patient - bleeding can be confirmed.The image of the device confirms the hub has detached and the presence of blood in the hub area.The dislodgement of the hub cover would allow for blood to escape form the lotus introducer sheath following the investigation conclusions, the complaint primary as analysed classification is assigned as lotus - introducer sheath - hub - detached/ separated with a secondary as analysed classification lotus - introducer sheath - bent/kinked.Based on a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus device.There is no indication of a potential processing or design failure associated with this complaint.A review of the manufacturing documentation for lot# 00000002855 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 13-nov-2019, when the review was completed, there was no other complaint associated with lot number 00000002855, for the as reported primary classification as introducer sheath - hub - detached/ separated and for the as reported secondary classification as patient - bleeding.From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.Based on the complaint review and the event description, the complaint assigned a primary as reported classification of lotus - introducer sheath - hub - detached/ separated and a secondary as reported classification of lotus- patient - bleeding could be confirmed.The device was not returned for the investigation.Images of the damaged lotus introducer sheath and lotus edge delivery system confirmed the as reported classifications.There is no evidence of a potential processing or design failure associated with this complaint, no updates are required to the risk documentation for the lotus device.The complaint is not reportable and does not require escalation to the quality management team at this time.Based on the complaint review and the event description for this complaint, the root cause classification assigned to this complaint is 'adverse event related to patient condition'.'adverse event related to patient condition' is defined as where 'an existing condition or disease is demonstrably responsible for the adverse event and use of the device has neither caused nor otherwise influenced this condition/disease-related adverse event.' "delivery system kinked due to overly tortuous aortic anatomy." there is no evidence of a potential processing, design or use failure associated with this complaint.Based on the above conclusion, no further escalation or corrective action is required at this time.
 
Event or Problem Description
Event description: it was reported that: delivery system kinked due to overly tortuous aortic anatomy.Kink observed under fluoroscopy elected to withdraw system.Kink caused change in delivery system profile and resulted in increased friction whilst withdrawing through large lotus introducer sheath (lis).Haemostatic cap on lis detached due to friction.Temporary exsanguination through sheath resulting in hypotension.Patient stabilised.Lotus edge valve not implanted.Bsc contact person supporting the case (alex moncada) patient status/condition: stable when did the problem occur? during tracking of lotus edge delivery system through aorta and withdrawal of delivery system from introducer sheath procedure outcome was it completed with this device? another same? no.No device implanted.Where did the problem occur? inside the patient any other info: photos available as device disposed of.Event date: (b)(6) 2019.As of 13-nov-2019, the additional information was received.The kink was the lotus edge.Fluid challenge was given to compensate for the hypovolemia/vagal response to bleeding out through the lis.Blood was sought immediately and transfusion was given.Introducer sheath was changed for a cook introducer sheath.At this time patient had stabilized and valve deployment continued with medtronic evolute r 34mm prosthesis.Additional information also states that additional intervention was required.No further information was received on the intervention.

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key9340164
Report Number3004193842-2019-00017
Device Sequence Number2801703
Product Code DYB
UDI-Device Identifier05391526210116
UDI-Public(01)05391526210116(17)210508(10)00000002855
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model NumberH749NTR200
Device Catalogue NumberLIS-L
Device Lot Number00000002855
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Initial Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;